MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: for field d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter and the introducer became trapped in sheath hub, requiring removal of introducer with forceps.There were no issues with loading or advancing into the delivery sheath, no leaking issues, no char or device embolization.No deflection issues.There was no patient consequences.
 
Additional Manufacturer Narrative
After an internal review on 23-mar-2026, it was noted that there were two complaint files that were created for the same event.Therefore, the information from the other complaint file was transferred over to this complaint file.As such, additional information is being reported, including the lot number for the device.Additional information indicated that the introducer was stuck in valve of the oscor guidestarsheath 17mm , jamming the valve open, allowing air ingress during aspiration.The sheath tip unprotected in left atrium (la) with the octaray halfway up sheath, withdrawn back to the right atrium (ra).The octaray was removed from sheath, blood pouring out from valve being held open.Forceps were required to extract introducer from sheath valve, as it could not be retrieved by hand.It was noted that ¿prof absolutely a sheath design flaw.Introducer should not be able to fit into the sheath¿.Nothing pushed or flushed, fellow thinks unlikely any air embolism to patient.Whole process was resolved within 30s.Surgery was delayed by five minutes.The sheath was re-flushed to remove bubble.Aspiration was completed upon new octaray introduction.The lot number of 31736676l has been provided.Therefore, d 4.Catalog has been updated, while d4.Lot, d 4.Expiration date, d 4.Primary udi number, and h 4.Device manufacture date has been populated.The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter and the introducer became trapped in sheath hub, requiring removal of introducer with forceps.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection of the returned device was performed.Visual inspection revealed no damage or anomalies on the device, no introducer was returned to analysis.No anomalies were observed in the splines or tip, no further analysis could be performed due to no introducer was returned to analysis site a manufacturing record evaluation was performed for the finished device lot number and no internal action was found during the review.The introducer issue reported by the customer could not be replicated during the product investigation due to the product condition arrived.The instructions for use contain the following information: the catheter is recommended for use with an 8.5 f guiding sheath because the distal spines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with a transseptal sheath featuring side holes larger than 1.25 mm in diameter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24624417
Report Number2029046-2026-00894
Device Sequence Number9201312
Product Code MTD
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Catalogue NumberD160901
Device Lot Number31736676L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer02/25/2026
04/14/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date03/30/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight68 KG